MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SCX-420
Medical Device Problem Codes Material Rupture (1546); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Capsular Contracture (1761); Unspecified Infection (1930)
Date of Event 10/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.The event of capsular contracture is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: rupture and capsular contracture, baker grade iii.
 
Event or Problem Description
Healthcare professional reported right side "rupture and a capsular contracture, baker grade iii".Device remains implanted.
 
Event or Problem Description
Healthcare professional additionally reported "probable infection" and "purulent type, thickened milky fluid expressed from the right breast prepectoral space." device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: analysis of the returned device identified: creases fold, deformation, cloudy in the gel and the weight the device within specification.Based on the device analysis the final assessment is: no issues found related with the manufacturing process.Allergan did not submit this mdr within 30 days of becoming aware.Recent stimulated reporting related to 2011068-7/2/19-001-r has increased complaint and mdr volume.Allergan is implementing a plan to address the increased volumes.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: h6.A review of the device history record/further investigation has been completed for infection late onset.No deviations or non-conformances noted.
 
Event or Problem Description
Healthcare professional reported right side "capsular contracture," baker grade iii.Healthcare professional additionally reported "probable infection" and "purulent type, thickened milky fluid expressed from the right breast prefectorial space." device has been explanted.

Brand Name
INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key11008632
Report Number9617229-2020-20679
Device Sequence Number11861159
Product Code FTR
UDI-Device Identifier10888628030305
UDI-Public10888628030305
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2023
Device Model NumberSCX-420
Device Catalogue NumberSCX-420
Device Lot Number3261273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/22/2020
05/10/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date04/15/2021
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR